Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 209, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Aug 21, 2011, 4:13 PM EDT for Allegheny County, Indiana County, Westmoreland County, Pennsylvania. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 21, 2011, 4:13 PM EDT (20:13 UTC)
- Expired
- Aug 21, 2011, 5:15 PM EDT
- In force
- 62 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
Counties Allegheny County, PA, Indiana County, PA, Westmoreland County, PA
The radar
The Pittsburgh radar (KPBZ), 86 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 21, 4:28 PM EDT | TSTM WND DMG | Slickville, PA | TREES DOWN ON MAIN ST... ROUTE 819... AND STEELE ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 8.2 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1507 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 857 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.7
The text
As transmitted, in the capitals the NWS used until 2016.
402
WUUS51 KPBZ 212013
SVRPBZ
PAC003-063-129-212115-
/O.NEW.KPBZ.SV.W.0209.110821T2013Z-110821T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
413 PM EDT SUN AUG 21 2011
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME EAST CENTRAL ALLEGHENY COUNTY IN SOUTHWEST PENNSYLVANIA...
SOUTHWESTERN INDIANA COUNTY IN WEST CENTRAL PENNSYLVANIA...
NORTHERN WESTMORELAND COUNTY IN SOUTHWEST PENNSYLVANIA...
* UNTIL 515 PM EDT
* AT 408 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MURRYSVILLE...MOVING EAST AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MURRYSVILLE... DELMONT... SALTSBURG...
NEW ALEXANDRIA... LATROBE... DERRY...
BLAIRSVILLE... LIGONIER... NEW FLORENCE...
ARMAGH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.
&&
LAT...LON 4036 7899 4018 7912 4017 7915 4042 7976
4054 7969 4045 7894
TIME...MOT...LOC 2013Z 286DEG 26KT 4047 7963
$$
343 follow-up statements
137
WWUS51 KPBZ 212040
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
440 PM EDT SUN AUG 21 2011
PAC003-212050-
/O.CAN.KPBZ.SV.W.0209.000000T0000Z-110821T2115Z/
ALLEGHENY PA-
440 PM EDT SUN AUG 21 2011
...THE SEVERE THUNDERSTORM WARNING FOR ALLEGHENY COUNTY IS
CANCELLED...
LAT...LON 4036 7899 4018 7912 4017 7915 4036 7959
4051 7944 4045 7894
TIME...MOT...LOC 2040Z 286DEG 26KT 4042 7938
$$
PAC063-129-212115-
/O.CON.KPBZ.SV.W.0209.000000T0000Z-110821T2115Z/
INDIANA PA-WESTMORELAND PA-
440 PM EDT SUN AUG 21 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR WESTMORELAND AND INDIANA COUNTIES...
AT 439 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR NEW ALEXANDRIA...MOVING EAST AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SALTSBURG... NEW ALEXANDRIA... LATROBE...
DERRY... BLAIRSVILLE... LIGONIER...
NEW FLORENCE... ARMAGH...
LAT...LON 4036 7899 4018 7912 4017 7915 4036 7959
4051 7944 4045 7894
TIME...MOT...LOC 2040Z 286DEG 26KT 4042 7938
$$
34287
WWUS51 KPBZ 212103
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
503 PM EDT SUN AUG 21 2011
PAC063-129-212115-
/O.CON.KPBZ.SV.W.0209.000000T0000Z-110821T2115Z/
INDIANA PA-WESTMORELAND PA-
503 PM EDT SUN AUG 21 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR WESTMORELAND AND INDIANA COUNTIES...
AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 6 MILES WEST OF NEW FLORENCE...MOVING EAST AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEW
FLORENCE... ARMAGH...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE. 1-877-633-6772. WHEN YOU CAN DO SO SAFELY.
LAT...LON 4023 7910 4032 7923 4048 7919 4045 7894
4036 7899
TIME...MOT...LOC 2103Z 286DEG 26KT 4037 7917
$$
34140
WWUS51 KPBZ 212112
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
512 PM EDT SUN AUG 21 2011
PAC063-129-212122-
/O.EXP.KPBZ.SV.W.0209.000000T0000Z-110821T2115Z/
INDIANA PA-WESTMORELAND PA-
512 PM EDT SUN AUG 21 2011
...THE SEVERE THUNDERSTORM WARNING FOR WESTMORELAND AND INDIANA
COUNTIES EXPIRES AT 515 PM EDT...
LAT...LON 4023 7910 4032 7923 4048 7919 4045 7894
4036 7899
TIME...MOT...LOC 2112Z 286DEG 26KT 4035 7909
$$
34What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 3:02 PM EDT, 1 hour 11 minutes earlier.
Area forecast discussion, Aug 21, 3:02 PM EDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 302 PM EDT SUN AUG 21 2011 .SYNOPSIS... A COLD FRONT WILL PUSH EAST OF THE AREA THIS EVENING, WITH SHOWERS AND THUNDERSTORMS ENDING OVERNIGHT. HIGH PRESSURE WILL THEN BUILD IN FOR MONDAY THROUGH TUESDAY NIGHT. A COLD FRONT WILL RETURN THE CHANCE OF SHOWERS AND THUNDERSTORMS ON WEDNESDAY. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... THE LATEST RUC ANALYSIS INDICATES A BROAD 500MB TROUGH AXIS CENTERED ACROSS THE OHIO VALLEY. AT THE SURFACE, A 1007MB LOW IS LOCATED NORTH OF LAKE ONTARIO WITH A COLD FRONT EXTENDING SOUTHWEST OF THIS FEATURE ACROSS ACROSS NORTHWEST PA AND INTO CENTRAL OHIO. A BROKEN LINE OF CONVECTION HAS DEVELOPED JUST AHEAD OF THE FRONT. THIS EVENING...THE COLD FRONT WILL MOVE ACROSS WESTERN PENNSYLVANIA AND INTO NORTH-CENTRAL WV, WITH INCREASING INSTABILITY AND WIND SHEAR ALONG THE FRONT ALLOWING FOR SHOWERS AND THUNDERSTORMS TO CONTINUE ALONG AND AHEAD OF THE BOUNDARY. HRRR /WRF-NMM SOLUTIONS CONTINUE TO SUPPORT LIKELY TO CATEGORICAL POPS ALONG AND AHEAD OF THE FRONT. RUC FORECAST INDICATES A MODERATE INSTABILITY (1500-2000 J/KG SBCAPE) AND MODERATE SHEAR ENVIRONMENT (40-45KTS 0-6KM BULK SHEAR) ENVIRONMENT. WITH SOME BREAKS IN CLOUD COVERAGE, INSTABILITY ATTAINED WILL CONTINUE TO ALLOW FOR SEVERE THREAT INTO THE EARLY EVENING ACROSS THE AREA. THE STORM PREDICTION CENTER HAS THE AREA HIGHLIGHTED IN A SLIGHT RISK, AND CONCUR THAT THE PRIMARY RISKS WILL CONTINUE TO BE LARGE HAIL AND DAMAGING WINDS. TONIGHT...THE COLD FRONT WILL SLIDE EAST OF THE AREA AND THE MID- LEVEL TROUGH WILL SWING ACROSS THE UPPER OHIO VALLEY. THUNDERSTORMS WILL MOSTLY COME TO AN END AFTER 00Z, WITH LINGERING SHOWERS DIMINISHING MOSTLY BY 06Z. COLD AIR ADVECTION IN THE WAKE OF THE FRONT WILL ALLOW FOR A COOLER NIGHT. OVERNIGHT LOWS ARE CLOSE TO A MAV/MET BLEND, RANGING FROM THE MID 50S FOR AREAS NORTH AND EAST OF PITTSBURGH TO THE UPPER 50S FOR AREAS SOUTH AND WEST. && .SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/... THERE IS STRONG MODEL AGREEMENT THAT A SURFACE HIGH COMING FROM IOWA WILL BUILD IN FROM THE WEST ON MONDAY AND BECOME CENTERED ACROSS THE UPPER OHIO VALLEY BY 12Z ON TUESDAY. WITH THE MID-LEVEL TROUGH EXITING ON MONDAY AND A COOL AND MOIST NORTHWESTERLY FLOW OFF OF LAKE ERIE, THERE IS A SLIGHT CHANCE FOR SHOWERS ALONG THE I-80 CORRIDOR ON MONDAY. OTHERWISE THE FORECAST THROUGH TUESDAY NIGHT IS DRY. WITH WEAK COLD AIR ADVECTION IN A NORTHWESTERLY FLOW, HIGH TEMPERATURES ON MONDAY WILL BE AROUND 5 DEGREES BELOW NORMAL. NEAR CALM WINDS ALONG WITH MOSTLY CLEAR SKIES ON MONDAY NIGHT WILL ALLOW FOR A STRONG RADIATIONAL COOLING NIGHT. FORECAST LOWS ARE A MAV/MET BLEND AND WILL BE MORE FALL-LIKE, POTENTIALLY THE COOLEST SINCE JUNE 15, IN THE UPPER 40S TO LOWER 50S ACROSS THE AREA. WITH 850 TEMPS WARMING TO 13C ALONG WITH ABUNDANT SUNSHINE, BELIEVE TEMPS WILL RECOVER ON TUESDAY TO NEAR SEASONAL NORMAL VALUES, IN THE UPPER 70S TO LOWER 80S ACROSS THE AREA. WEDNESDAY...THERE IS NAM/ECMWF/GFS AGREEMENT THAT A MID-LEVEL TROUGH WILL CROSS THE AREA. MODELS DO HOWEVER DIVERGE IN TIMING OF THE FRONT AND PRECIP ALONG IT. FORECAST IS CLOSEST TO THE GFS WITH CHANCE POPS IN EASTERN OHIO IN THE AFTERNOON AND SLIGHT CHANCE POPS OTHERWISE. WARM AIR ADVECTION WITH AN ENHANCED SOUTHERLY FLOW AHEAD OF THE FRONT WILL ALLOW FOR HIGH TEMPS AROUND 5 DEGREES ABOVE NORMAL. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... REGION WILL REMAIN IN A PROGRESSIVE WEST TO NORTHWEST FLOW ALOFT INTO THE WEEKEND WITH MODELS STILL IN OVERALL AGREEMENT OF PATTERN. COLD FRONT WILL APPROACH UPPER OHIO VALLEY LATER WEDNESDAY AND CROSS REGION THURSDAY WITH CHC POPS. HIGH PRESSURE THEN BUILDS IN FOR FRIDAY WITH FRONT STALLED JUST SOUTH EAST OF REGION AND STILL AN ISOLATED THUNDERSTORM POSSIBLE IN THE SOUTHEAST RIDGES FRIDAY. ON SATURDAY FRONT STALLED ACROSS THE MID ATLANTIC STATES WITH REMAINS OF IRENE POSSIBLY MOVING NORTH BRINGING MOISTURE TO THE FRONT AND PUSHING IT NORTHWARD. MUCH CAN CHANGE WITH THIS SYSTEM SO FOLLOWED HPC WITH INCREASING POPS INTO SUNDAY. TEMPERATURES WILL AVERAGE A BIT ABOVE NORMAL. && .AVIATION /19Z SUNDAY THROUGH FRIDAY/... SCATTERED CONVECTION ACROSS REGION AHEAD OF WIND SHIFT ACROSS CENTRAL OHIO AT 18Z WITH POSSIBLE IFR AT TERMINALS INTO LATE AFTERNOON. FRONT WILL SWEEP ACROSS REGION THIS EVENING ENDING SHOWERS AND STORMS WITH LOWER DEW POINTS AND GENERAL CLEARING OVERNIGHT. PATCHY MVFR FOG STILL POSSIBLE BUT ONLY MENTIONED AT ZZV AND DUJ AT THIS TIME. SURFACE HIGH WILL BRING VFR MONDAY AND MONDAY NIGHT. OUTLOOK /TUESDAY THROUGH FRIDAY/... EXCEPT FOR POSSIBLE RESTRICTIONS FROM FOG EARLY MORNING, EXPECT PREVALENT VFR INTO LATE WEDNESDAY. PREFRONTAL THUNDERSTORMS MAY PRODUCE RESTRICTIONS BY WEDNESDAY NIGHT AND COLD FRONT MOVING ACROSS REGION WILL BRING A BETTER CHANCE FOR RESTRICTIONS THURSDAY. GENERAL VFR UNDER SURFACE HIGH FRIDAY. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Aug 21, 11:03 AM EDT, 5 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 1103 AM EDT SUN AUG 21 2011 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021>023-041-221515- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES- FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION- MONONGALIA-PRESTON-TUCKER- 1103 AM EDT SUN AUG 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY. THE PRIMARY SEVERE THREAT WILL BE DAMAGING THUNDERSTORM WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Aug 21, 3:09 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 309 PM EDT SUN AUG 21 2011 OHZ039-049-050-059-212000- BELMONT OH-HARRISON OH-JEFFERSON OH-TUSCARAWAS OH- 309 PM EDT SUN AUG 21 2011 ...A STRONG THUNDERSTORM WILL AFFECT EXTREME SOUTHEASTERN TUSCARAWAS...HARRISON...NORTH CENTRAL BELMONT AND SOUTH CENTRAL JEFFERSON COUNTIES... AT 303 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHWEST OF TAPPAN...MOVING EAST AT 30 MPH. WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS STORM. SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE... TIPPECANOE... TAPPAN... CLENDENING... JEWETT... CADIZ... NEW ATHENS... HOPEDALE... ADENA... NEWELL... SMITHFIELD... DILLONVALE... PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 4031 8072 4010 8081 4025 8133 4043 8126
Special weather statement, Aug 21, 3:26 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 326 PM EDT SUN AUG 21 2011 PAZ020-021-212015- ALLEGHENY PA-BEAVER PA- 326 PM EDT SUN AUG 21 2011 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ALLEGHENY AND SOUTHERN BEAVER COUNTIES... AT 325 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF ECONOMY BORO...MOVING EAST AT 25 MPH. WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM. SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE... SHIPPINGPORT... ALIQUIPPA... ECONOMY BORO... MOON... SEWICKLEY... FRANKLIN PARK... WEXFORD... MCKEES ROCKS... PERRYSVILLE... GIBSONIA... NORTH SIDE PITTSBURGH... MOUNT WASHINGTON... PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 4062 7987 4040 7994 4058 8045 4070 8037
Special weather statement, Aug 21, 3:46 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 346 PM EDT SUN AUG 21 2011 PAZ021>023-073-212030- ALLEGHENY PA-ARMSTRONG PA-INDIANA PA-WESTMORELAND PA- 346 PM EDT SUN AUG 21 2011 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL ALLEGHENY...EXTREME SOUTH CENTRAL ARMSTRONG...EXTREME SOUTHWESTERN INDIANA AND NORTHWESTERN WESTMORELAND COUNTIES... AT 338 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR FOX CHAPEL...MOVING EAST AT 35 MPH. WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS STORM. SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE... WILKINSBURG... SPRINGDALE... RUSSELLTON... PENN HILLS... NEW KENSINGTON... FOX CHAPEL... MONROEVILLE... PLUM... MURRYSVILLE... DELMONT... SALTSBURG... NEW ALEXANDRIA... PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 4050 7928 4029 7937 4045 7993 4062 7986
Special weather statement, Aug 21, 3:51 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 351 PM EDT SUN AUG 21 2011 OHZ050-059-PAZ029-031-WVZ002>004-212030- BELMONT OH-BROOKE WV-GREENE PA-JEFFERSON OH-MARSHALL WV-OHIO WV- WASHINGTON PA- 351 PM EDT SUN AUG 21 2011 ...A STRONG THUNDERSTORM WILL AFFECT EXTREME NORTHEASTERN MARSHALL... NORTH CENTRAL GREENE...NORTHEASTERN BELMONT...OHIO...SOUTH CENTRAL JEFFERSON...SOUTHERN BROOKE AND SOUTHERN WASHINGTON COUNTIES... AT 347 PM EDT...A STRONG THUNDERSTORM WAS LOCATED DILLONVALE...MOVING EAST AT 40 MPH. WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS STORM. SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE... SMITHFIELD... JUG RUN... DILLONVALE... YORKVILLE... TILTONSVILLE... RAYLAND... MARTINS FERRY... WARWOOD... WINDSOR HEIGHTS... CLEARVIEW... WEST LIBERTY... TRIADELPHIA... PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 4011 8000 3987 8011 4011 8086 4028 8079
Local storm report, Aug 21, 3:58 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
358 PM EDT SUN AUG 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0232 PM HAIL BRANCHTON 41.07N 79.99W
08/21/2011 E1.00 INCH BUTLER PA PUBLIC
EVENT OCCURRED BETWEEN 217 PM 08 21 2011 AND 232 PM 08
21 2011
&&
CORRECTED EVENT...REMARKS
EVENT NUMBER PBZ1101111
WOODRUMSpecial weather statement, Aug 21, 4:02 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 402 PM EDT SUN AUG 21 2011 OHZ039-049-050-058-059-212045- BELMONT OH-GUERNSEY OH-HARRISON OH-JEFFERSON OH-TUSCARAWAS OH- 402 PM EDT SUN AUG 21 2011 ...A STRONG THUNDERSTORM WILL AFFECT BELMONT...EXTREME SOUTHEASTERN TUSCARAWAS...EXTREME SOUTHWESTERN JEFFERSON...NORTHEASTERN GUERNSEY AND SOUTHERN HARRISON COUNTIES... AT 400 PM EDT...A STRONG THUNDERSTORM WAS LOCATED LONDONDERRY... MOVING EAST AT 30 MPH. WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS STORM. SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE... LONDONDERRY... FREEPORT... PIEDMONT... BARNESVILLE... FLUSHING... MORRISTOWN... NEW ATHENS... BETHESDA... BARKCAMP STATE PARK... SAINT CLAIRSVILLE... ALLEDONIA... PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 4015 8078 3985 8088 4008 8143 4027 8135 34
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 4:19 AM EDT | Special Weather Statement | PBZ | Forest | 56 min |
| Aug 21, 4:25 AM EDT | Special Weather Statement | PBZ | Lawrence | 50 min |
| Aug 21, 5:39 AM EDT | Special Weather Statement | PBZ | Butler | 66 min |
| Aug 21, 5:42 AM EDT | Special Weather Statement | PBZ | Forest | 63 min |
| Aug 21, 7:42 AM EDT | Special Weather Statement | PBZ | Venango | 63 min |
| Aug 21, 12:42 PM EDT | Special Weather Statement | PBZ | Armstrong | 48 min |
| Aug 21, 1:47 PM EDT | Special Weather Statement | PBZ | Butler, Lawrence | 43 min |
| Aug 21, 1:55 PM EDT | Severe Thunderstorm Warning | PBZ | Butler, Lawrence | 35 min |
| Aug 21, 2:28 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Butler | 33 min |
| Aug 21, 2:45 PM EDT | Special Weather Statement | PBZ | Beaver | 45 min |
| Aug 21, 3:26 PM EDT | Special Weather Statement | PBZ | Allegheny, Beaver | 49 min |
| Aug 21, 3:46 PM EDT | Special Weather Statement | PBZ | Westmoreland | 44 min |
| Aug 21, 4:33 PM EDT | Special Weather Statement | PBZ | Greene | 57 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.